MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORPORATION PANOVIEW PLUS HD; DISCOSCOPE 25° Ø 6.9MM SL 207MM

RICHARD WOLF MEDICAL INSTRUMENTS CORPORATION PANOVIEW PLUS HD; DISCOSCOPE 25° Ø 6.9MM SL 207MM
Model Number 892101254
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are two (2) devices reported for this event.The issue is related with mdr 1418479-2024-00006, rwmic complaint (b)(4).
 
Event or Problem Description
The user facility has informed richard wolf medical instruments corporation (rwmic) of an issue regarding a discoscope 25° ø 6.9mm sl 207mm, part id: 89210.1254, serial # (b)(6).According to the received information, the issue started during a transforaminal endoscopic discectomy procedure.After incision had been made and the tube placed, the discoscope, 89210.1254, showed a cloudy on-screen image.The second scope, part id: 89210.1254, serial # (b)(6) presented the same reported issue resulting in an overall 30-minute delay in the procedure.The surgeon could not complete the surgical procedure without a clear image and had to abandon the surgery.The patient was awaken and the original procedure had to be rescheduled.
 
Additional Manufacturer Narrative
The following fields have new information: section a.Patient information (1 - 6), b4, g3, g6, h2, h3, and h10.
 
Additional Manufacturer Narrative
The following fields have new information: d9 (returned to manufacturer), g6 (follow-up number), h6 (type of investigation, investigation findings, investigation conclusions).During the inspection of the discoscope in the specialist department in accordance with applicable test procedure document: 892101254pa, the following observations were found: a) the optic has an old design.B) the cladding tube is heavily bent due to mechanical overload.C) the light fiber and bonding of the fiber, distal thermally damaged.D) the optic is leaking at the objective bonding.Massive moisture ingress in opt.System.The distal discoloration of the light-emitting surface results from severe overheating of the light fibers during operation with high-power light projectors and is intensified if the application is interrupted without throttling or switching off the light projector.Furthermore, residues that remain on the light-emitting surface during the application lead to additional absorption of light energy and increased overheating if the optics are pulled out of the working field with the light projector activated at the highest level and this light-emitting surface is not wiped off immediately.The resulting light absorption acts like a chain reaction, so that the light surfaces become hotter and hotter and finally the adhesive is released.Free-standing light fiber ends can then subsequently break out.As a result, the light output is reduced.In summary, the bending of the tube can be attributed to a handling problem, the distal thermal damage to the light fiber and the bonding of the fiber to normal wear and tear due to the service life of 8 years.The discoscope 25° ø 6.9mm sl 207mm, part id: 89210.1254, sn#: (b)(6) was manufactured on 17/jun/2016.No issue was identified during production and no further complaints were received for this sn.The ifu ga-b 223 / usa / 2012-10 v5.0 / eco 2012-0519 contains several safety instructions and notes regarding the issue of using excessive force on the device in section 6 "use" instruction.Furthermore, the user is advised to check the device prior and after each use in section 7 checks.The subject issue of "ageing damage due to reprocessing or use" is present in the risk management file a1 "reusable rigid optics" v01, is related under the point hazard "chemical hazards/anesthitics, op time extension.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
PANOVIEW PLUS HD
Common Device Name
DISCOSCOPE 25° Ø 6.9MM SL 207MM
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORPORATION
353 corporate woods parkway,
vernon hills IL 60061
Manufacturer (Section G)
RICHARD WOLF MEDICAL INSTRUMENTS CORP.
353 corporate woods parkway
vernon hills, IL 60061
Manufacturer Contact
philip umali
353 corporate woods parkway,
vernon hills, IL 60061
8479131113
MDR Report Key19756085
Report Number1418479-2024-00005
Device Sequence Number6606443
Product Code HRX
UDI-Device Identifier04055207035054
UDI-Public04055207035054
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K000046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number892101254
Device Catalogue Number89210.1254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer07/18/2024
09/23/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/21/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexMale
Patient Weight224 KG
Patient EthnicityNon Hispanic
Patient RaceWhite